Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 59, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2022, 12:00 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 12:00 PM MST (19:00 UTC)
- Expired
- Jul 30, 2022, 3:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 117 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256
WGUS55 KVEF 301900
FFWVEF
AZC015-302200-
/O.NEW.KVEF.FF.W.0059.220730T1900Z-220730T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1200 PM PDT Sat Jul 30 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern Mohave County in northwestern Arizona...
* Until 300 PM MST.
* At 1200 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over much of Hualapai Mountain. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Hualapai Mountain Park, Hualapai Road and Dw Ranch Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3522 11392 3518 11381 3504 11378 3486 11377
3477 11383 3476 11395 3478 11408 3484 11410
3512 11404 3520 11397
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
911
WGUS75 KVEF 302011
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
111 PM PDT Sat Jul 30 2022
AZC015-302200-
/O.CON.KVEF.FF.W.0059.000000T0000Z-220730T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
111 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON FOR SOUTHERN MOHAVE COUNTY...
At 111 PM MST, Doppler radar indicated thunderstorms ended shortly
after noon over most of Hualapai Mountain, but runoff from earlier
heavy rainfall will produce ongoing flash flooding.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
DW Ranch Road and Alamo Road southwest of Yucca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3522 11392 3518 11381 3504 11378 3486 11377
3477 11383 3476 11395 3478 11408 3484 11410
3512 11404 3520 11397
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA998
WGUS75 KVEF 302156
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
256 PM PDT Sat Jul 30 2022
AZC015-302206-
/O.EXP.KVEF.FF.W.0059.000000T0000Z-220730T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
256 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON FOR
SOUTHERN MOHAVE COUNTY...
Flood waters have receded around Hualapai Mountain from earlier
heavy rainfall and flooding is no longer expected to pose a threat.
Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 AM MST Sunday for a
portion of northwest Arizona.
LAT...LON 3522 11392 3518 11381 3504 11378 3486 11377
3477 11383 3476 11395 3478 11408 3484 11410
3512 11404 3520 11397
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:14 AM MST, 9 hours 46 minutes earlier.
Area forecast discussion, Jul 30, 2:14 AM MST, 9 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 214 AM PDT Sat Jul 30 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, and the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through tonight. Another active early morning with storms still tracking southwest through San Bernardino County at this time. As has been the case for a while now, instability and deep moisture remain in place, with the main lifting mechanisms being daytime heating and a mix of small scale features such as outflow boundaries, MCVs, etc. The HRRR model, which has been performing well recently, focuses on Mohave County and southwestern San Bernardino County for the heaviest rain this afternoon and evening. Extended the Flood Watch for Mohave County for another day, and also issued a Watch for the Barstow and Morongo Basin areas for today. Thanks for the coordination FGZ, LOX, and SGX. .LONG TERM...Sunday through Friday. The high that has been parked over northern Nevada will migrate over Utah by Sunday allowing a broad southeast to southerly flow advecting moisture across our entire area. An inverted trough will be lifting up central California and will likely influence extensive showers and thunderstorms across the southern Sierra and Owens Valley. PoP values of 60 to 70 percent remain over northern Inyo County and expand across central Nevada as a trough swinging into the Pacific Northwest increases convergence across the region. This will lead to scattered to numerous thunderstorms. A general drying trend is indicated Tuesday through Thursday as the trough brings drier air in from the west and northwest. PoP values gradually decrease accordingly each of those days. PoP values tick back up Friday over southern Nevada and northwest Arizona as southerly flow redevelops and brings additional moisture back our way. Temperatures will remain below normal through early next week, but will climb back near normal as moisture decreases by the middle of the week. && .AVIATION...For Harry Reid...Light winds favoring a southeasterly direction at times are likely once again today with speeds generally remaining 10kts or less. Model guidance is much less enthusiastic about convection in the valley today, and as a result, the VCTS that was included in the previous TAF package between 22Z and 04Z has been removed. However, with that said, an isolated storm or two cannot be ruled out over the higher terrain west and south of the field between 19Z and 01Z. Winds are expected to go light and variable overnight into Sunday morning before light southeasterly winds and a better chance of convection returns to the valley Sunday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing winds at area TAF sites today will continue to be light with speeds generally 10kts or less. Convective activity overall looks to be less today than what has been seen over the past few days. KBIH has the best chance of seeing activity today and VCTS has been included between 21Z and 04Z. Thunderstorm activity is also possible near KDAG, but the latest guidance keeps the activity just south of the field so decided to not include VCTS in the 12Z TAF package. All TAF sites should see light winds return overnight into Sunday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Adair AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:20 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 6:48 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 57 min |
| Jul 29, 7:33 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 87 min |
| Jul 29, 8:20 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 29, 8:50 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 29, 9:47 PM MST | Dust Storm Warning | VEF | Mohave | 58 min |
| Jul 30, 1:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 2:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 2:38 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 30, 4:05 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.